Jump to content
MidnightBlue

MidnightBlue (Kelly)

Recommended Posts

MidnightBlue

Hi to everyone here who took the time to read this :)

I've been on AD since 17- I'm 31 now. I've been on Pristiq for three years, and I'm now exactly one month off of them.

My doctor supported my decision to come off. I did one 100mg tab every two days for a month. Then half a tab every three days for a fortnight. Then on July 4, 2012, I threw away the packet.

Withdrawal. Is. ****.

 

For the first week I had brain zaps on average every three minutes whilst awake (I recorded it.) I also had bowel problems, focus issues and felt emotional and teary. To be fair though, this could have been PMS.

Second week, brain zaps lifted a bit, but the stomach issues dominated. Coincidentally, the worst of it happened in the mornings when I was due a tablet :S thank god for cigarettes haha! Week 3 and 4- stomach getting better, but what I'm hating right now is how I'm feeling in the evenings. From around 6pm, my skin heats up and I'm all flushed, though I don't have a fever. I get headachy and my muscles just cane. I'm disconnected, foggy, apathetic yet paradoxically, snappy too. I can't stand loud voices and just want people to leave me alone!

Can anyone tell me how much longer I have to go??

I feel like my body is throwing out every possible symptom to force me back onto Pristiq but I'm ******* DETERMINED! I'm NOT going back!

Help! Sympathy, empathy, anything??

 

X

Share this post


Link to post
tezza

Hi Kelly,

 

Welcome to the forum. I'm sure one of the admins will give you very good advice. You will get lots of support from very caring people. Alto is very knowledgeable, so is Rhi and several others.

 

I'm sorry you're going through a rough spot.

 

Love,

 

Tezza

Share this post


Link to post
xDebbiejo

Hi Kelly

 

Welcome to the forum. :)

 

I'm sorry you are experiencing these severe WD symptoms.

From what I've read on this forum this is to be expected as you were wrongly advised by your doctor, which is also common practice.

 

I think you may have come off too fast and taking it every other day can have a disastrous effect on the nervous system with a lot of people.

 

Someone will be along shorty to advise and help you.

 

I came off my AD far too quickly and suffered badly, luckily I found this site in time!

 

Debbie x

Share this post


Link to post
Altostrata

Hello, Kelly, thanks for joining us. (I changed your topic name to your screen name so your other posts could be found in search.)

 

Doctors tell patients to alternate doses to taper but it is an excellent way to evoke withdrawal symptoms in those sensitive to dosage changes.

 

Have you told your doctor you have withdrawal symptoms?

 

It's a good thing they seem to be decreasing, but if you can get a prescription, you probably can relieve them by taking a small amount of the antidepressant. Then you can taper off more gradually, which saves your nervous system a lot of grief.

 

See Tips for tapering off Pristiq (desvenlafaxine)

Share this post


Link to post
Jcoheny

Kelly how r things now

Share this post


Link to post
Jcoheny

How long has it been since you've been off? Did you get really weak and fatigued for weeks on end and cry for reason throughout the day

Share this post


Link to post
MidnightBlue

Hi jcoheny

Its been four weeks and one day :)

I've been feeling very weak, but it comes and goes. I just push through it- I have three sons and work fulltime so I have to just suck on it I guess.

The teariness worries me. I never know if it IS a withdrawal thing, or if it is dp rearing its head.

What I HAVE found good though is St John's Wort. I just keep forgetting to take it!! I've been told that fish oil in mega doses helps immensely too- but I'm having moral issues over that because I'm vegetarian.

Well I'm feeling alright so far. But I've only been awake 20 minutes so its early to tell!

Share this post


Link to post
MidnightBlue

Altostrata- that sounds good in theory. But it takes a couple of weeks for Pristiq to work optimally (according to the packaging) so I wouldn't feel relief soon anyway. And in two weeks I might be ok.

Share this post


Link to post
Altostrata

No, relieving withdrawal symptoms is not the same as Pristiq "working" for depression.

 

Usually, if reinstating is going to help, people feel some relief from withdrawal symptoms fairly quickly.

 

Read some of the Intro topics, quite a few people reinstated successfully, to taper more slowly.

Share this post


Link to post
MidnightBlue

Ah ok cool, will take a look.

Share this post


Link to post

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy